MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT300
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a physician implanted a symfony toric lens into the patient's eye using help from the ocular response analyzer (ora).Pre-operative intraocular lens (iol) calculations estimated a 13.5 diopter lens and between 300 and 375.The ora estimated a 15.0 diopter with 300, confirmed alignment at 90.There were several measurements taken with the same result.The physician stated he hadn¿t seen this before.The patient had no previous refractive surgery.The physician ended up implanting a 15.0 diopter zxt300 lens on (b)(6) 2017.However, the patient ended up -2.50 with no astigmatism post-operatively.The lens was explanted on (b)(6) 2017.The replacement lens was the same model, but different diopter (13.5).No additional information was provided.
 
Additional Manufacturer Narrative
Additional information received reported that the patient is a (b)(6) year old male.Also, there was no incision enlargement, vitrectomy, or sutures used.Reportedly, the patient is doing good after the surgery.No additional information provided.Age/date of birth: (b)(6) years old.Gender/sex: male.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key6860632
Report Number9614546-2017-00868
Device Sequence Number16396702
Product Code MFK
UDI-Device Identifier05050474606289
UDI-Public(01)05050474606289(17)220505
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date05/05/2022
Device Model NumberZXT300
Device Catalogue NumberZXT300U150
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/19/2017
Supplement Date Received by Manufacturer09/20/2017
Initial Report FDA Received Date09/12/2017
Supplement Report FDA Received Date10/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR